weird skin on back of neck

bloodroot7(6/KY)September 11, 2006

My sister and I have a weird skin growth along the back of our necks. It's dark brown and crusty-looking. We've tried pumice, bleach, nearly everything. Is there anything we can do?

Thanx!

-Bloodroot

Thank you for reporting this comment. Undo
lucy(6)

See a doctor!

    Bookmark   September 11, 2006 at 8:32AM
Thank you for reporting this comment. Undo
bloodroot7(6/KY)

oh, yes, because they have been sooooo helpful thus far...they claim it's from stereoids, but i've never been on them. so thanx for that.

    Bookmark   September 15, 2006 at 9:59PM
Thank you for reporting this comment. Undo
rusty_blackhaw(6a)

"It's dark brown and crusty-looking. We've tried pumice, bleach, nearly everything."

Could there be a connection between trying "nearly everything" and the condition of your skin (hopefully you did not also use bloodroot, a nasty caustic agent)?

Some skin conditions are difficult to diagnose, and a dermatologist is likely your best option before considering any more home remedies. Any recommendations in this forum to treat an unknown skin problem are likely to be ineffective and possibly even dangerous.

    Bookmark   September 15, 2006 at 11:57PM
Thank you for reporting this comment. Undo
bloodroot7(6/KY)

thanx...i've never used bloodroot since it's far too dangerous for me, i just like the flowers! ummm...we've tried cream (regular handcream), pumice (as i've mentioned), lemon juice (as a bleach), things like that. nothing drastic!
i hadn't thought of a dermatologist...should have, but didn't...i'll try that then. thanx again!

    Bookmark   September 16, 2006 at 3:15PM
Thank you for reporting this comment. Undo
sylvarmoon

Hello Bloodroot;
Heres something for you to try, I throughly believe in Emu oil it regenerates the skin and feels good you could also try tea tree oil. just a suggestion.
Sylvar Moon

    Bookmark   September 20, 2006 at 8:17PM
Thank you for reporting this comment. Undo
hannahhaidi

I have also had the same problem, just in a different area. A thin spot in the center of my abdomen has turned into a dark crusty brown. The area between my breasts and around my belly button has also started the process. I haven't tried anything yet, just watched the areas darken. However, I haven't made any recent changes to any soap or lotions, so I am at a loss as to what this could be. Any information or help would be greatly appreciated.

    Bookmark   March 23, 2008 at 9:30PM
Thank you for reporting this comment. Undo
lucy(6)

See a dermatologist! To be treating something when you don't know what it is is dangerous and pointless. If the first MD said it is was due to steroids (first post-er) then TELL him/her you've never been on them, and he'll look for another reason - doctor's aren't psychic and you need to work with them, not against them (and yourself into the bargain).

    Bookmark   March 24, 2008 at 5:35AM
Thank you for reporting this comment. Undo
rusty_blackhaw(6a)

Vitamin D is important for bone development and has a role in other processes such as immune function and neuromuscular function - but has not been found to "help with hormones of all kinds". It may play a role in preventing some types of cancers, but the evidence on this is very limited so far (it might even promote cancer in high doses in some people).

A naturopath is extremely unlikely to be able to properly diagnose and treat skin disorders. For a troublesome persistent rash, a dermatologist is a far better bet.

    Bookmark   August 19, 2009 at 11:34AM
Thank you for reporting this comment. Undo
superblonde_5_hotmail_com

If by crusty you mean rough, I have something similar. I haven't seen a doctor about it yet but am seriously considering it since the patch recently got a bit darker. I've watched it for a while and it changed a bit and went a way then came back so im concerned it might be serious. I've only been able to find two message boards describing this kind of problem I'm glad I'm not alone. Ive been doing alot of online research about it the only thing i can link my rough brown patch to is birth control pills, ive found ppl saying hormones can cause it and this very well might be the case I've had it since I began taking the pill.

    Bookmark   March 10, 2011 at 11:22PM
Sign Up to comment
More Discussions
bladder infection
My daugter has a bladder infection. I am giving her...
kfgesq
What herbs are you propagating now?
I love this time of year. The majority of the planting...
jll0306
Morgellon's syndrome
I have Morgellon's disease. I have seen the organisms...
cacye
wanted: yerba mansa and sweetgrass
I will pay postage plus trade for starts of these two...
lady_nikki
Toasted my rose petals, that OK?
Hi all, I'm trying to infuse rose petals into coconut...
emilylyons22
Sponsored Products
Enigma Pendant by Louis Poulsen
$820.00 | Lumens
Inval Computer Work Station 'L' Shaped
Overstock.com
Terminal Chair
Dot & Bo
Koko Company Rice Magic Hand Decorative Pillow - 91616
$75.00 | Hayneedle
Thataway Throw Pillow
$39.99 | Dot & Bo
Crosley Memory Master II CD Recorder - CR2413A-BK
$293.99 | Hayneedle
PH Snowball Pendant by Louis Poulsen
$2,674.00 | Lumens
Beetle Bloom Wall Hook
| Dot & Bo
© 2015 Houzz Inc. Houzz® The new way to design your home™